Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 27, NWS Shreveport, LA

November 16, 20219 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this lake wind advisory at Nov 16, 2021, 2:48 AM CST for 9 counties in Texas; McCurtain County, Oklahoma. It took effect at Nov 16, 2021, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2021, 2:48 AM CST (08:48 UTC)
In effect from
Nov 16, 2021, 10:00 AM CST
Expired
Nov 16, 2021, 6:00 PM CST
In force
8 hr
Issued by
NWS Shreveport, LA

Counties McCurtain County, OK, Camp County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS74 KSHV 160848
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
248 AM CST Tue Nov 16 2021

OKZ077-TXZ096-108>111-124-125-136-161700-
/O.NEW.KSHV.LW.Y.0027.211116T1600Z-211117T0000Z/
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Including the cities of Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, and Tyler
248 AM CST Tue Nov 16 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 10 to 20 mph expected.

* WHERE...In Oklahoma, McCurtain County. In Texas, Red River 
  County, Franklin County, Titus County, Camp County, Morris 
  County, Wood County, Upshur County and Smith County.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

16
3 follow-up statements
438 
WWUS74 KSHV 160851 CCA
NPWSHV

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Shreveport LA
251 AM CST Tue Nov 16 2021

OKZ077-TXZ096-108>111-124-125-136-161700-
/O.COR.KSHV.LW.Y.0027.211116T1600Z-211117T0000Z/
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Including the cities of Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, and Tyler
251 AM CST Tue Nov 16 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 15 to 20 mph expected.

* WHERE...In Oklahoma, McCurtain County. In Texas, Red River 
  County, Franklin County, Titus County, Camp County, Morris 
  County, Wood County, Upshur County and Smith County.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

16
639 
WWUS74 KSHV 161653
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1053 AM CST Tue Nov 16 2021

TXZ137-170000-
/O.EXA.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/
Gregg-
Including the city of Longview
1053 AM CST Tue Nov 16 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 10 to 20 mph.

* WHERE...Gregg County.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

OKZ077-TXZ096-108>111-124-125-136-170000-
/O.CON.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Including the cities of Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, and Tyler
1053 AM CST Tue Nov 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 20 mph expected.

* WHERE...In Oklahoma, McCurtain County. In Texas, Red River 
  County, Franklin County, Titus County, Camp County, Morris 
  County, Wood County, Upshur County and Smith County.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

04
405 
WWUS74 KSHV 162055
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
255 PM CST Tue Nov 16 2021

OKZ077-TXZ096-108>111-124-125-136-137-170000-
/O.CON.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Gregg-
Including the cities of Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, Tyler, and Longview
255 PM CST Tue Nov 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 20 mph expected.

* WHERE...In Oklahoma, McCurtain County. In Texas, Red River 
  County, Franklin County, Titus County, Camp County, Morris 
  County, Wood County, Upshur County and Smith County.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

04

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 15, 10:52 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 15, 10:52 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1052 PM CST Mon Nov 15 2021

.AVIATION...

For the ArkLaTex terminals, VFR this evening will become MVFR
overnight and through mid to late morning with a tightening
pressure gradient increasing ahead of our next fropa early on
Thursday. S/SW winds will prevail until then with 5-10KT overnight
and then 10-20G28KT on Tuesday afternoon. Climb winds are S/SW
20-30KT and then veer to W/NW 30-50KT for flight levels. Similar
pattern for midweek except with showers/isold TS overnight and
early on Thursday as sfc winds veer to NW. /24/

&&

.PREV DISCUSSION... /issued 950 PM CST Mon Nov 15 2021/

UPDATE...

Added a good bit of sky toward daybreak and lowered a few AR lows.

SHORT TERM.../Tonight through Noon/

We are expecting a good bit of morning low clouds and not so much
in the way of fog with the brisk S/SW low level winds. Currently
DeQueen is cooler than forecast with some patchy fog. So we
allowed for another couple of degrees of fall overnight and added
some patchy fog now through the wee hours of the morning as the
low clouds will be spreading across I-30 as well and lifting the
fog. No other changes to lows except in SW AR and the big addition
of daybreak low clouds until around 10 a.m. before lifting and
scattering. Models are looking at some windy conditions as these
low levels winds mix down before lunch time. We may even need a
Lake Wind Advisory for our western half of so and will defer to
the 00Z data run for the night crew. /24/

&&

PREV DISCUSSION... /issued 227 PM CST Mon Nov 15 2021/

SHORT TERM.../Tonight through Tuesday Night/

Seeing an increase in cumulus clouds this afternoon across areas
south of the I-30 corridor. Temperatures this afternoon range from
the lower 70s to upper 70s with KSHV, KGGG, and KTYR reaching the
80 degree mark. Radar remains quite this afternoon and is expected
to remain quiet through the remainder of the short term period.

Southeasterly winds will continue as we head into the overnight
hours. This flow and higher dewpoints will keep temperatures
around 10 to 15 degrees above seasonable normals with lows only
able to make it into the 50s across the region. We could see some
low cloud decks move into the region once again tonight and linger
into the early morning hours before lifting by late Tuesday
morning.

Above normal temperatures will continue across the region through
the day Tuesday with afternoon highs ranging from the mid 70s to a
around 80 degrees once again. Tuesday night will remain mild, with
lows only able to make it down to around 60 degrees across the
area, which is around 15 to 20 degrees above seasonable normals.
/33/

LONG TERM.../Wednesday through Sunday Night/

Warming trend to continue into Wednesday as the region is dominated
by fairly persistent low-level southerly flow along with mid-level
southwest flow ahead of a surface front and upper-level trough.

Frontal boundary to shift southeast across Oklahoma and Texas on
Wednesday, moving through the ArkLaTex Wednesday night into Thursday
bringing a chance for showers and isolated thunderstorms. Weak
instability due to a low-level inversion will limit deep-layer
convection. Additionally, frontal boundary will likely undercut
convection on Wednesday night, further limiting thunderstorm
potential.

Cooler and drier conditions expected late in the week into the
weekend with temperatures ranging from highs in the lower 60s to
lows in the mid to upper 30s on Thursday into Friday.

Progressive pattern to continue into the weekend as surface high
shifts east allowing for a warm and moist replacement airmass from
the south. Temperatures to rebound accordingly with warmer lows on
Saturday night in the mid 40s. Otherwise, scattered showers will be
possible on Sunday as upper-level flow becomes zonal and another
cold front approaches the region from the north. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  80  62  81 /   0   0   0   0
MLU  58  79  59  78 /   0   0   0   0
DEQ  51  76  58  77 /   0   0   0  10
TXK  60  77  62  79 /   0   0   0  10
ELD  56  76  58  78 /   0   0   0   0
TYR  61  78  62  81 /   0   0   0   0
GGG  60  79  61  81 /   0   0   0   0
LFK  59  80  61  81 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/33/05
Hazardous weather outlook, Nov 15, 5:10 AM CST, 21 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
510 AM CST Mon Nov 15 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
510 AM CST Mon Nov 15 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A few thunderstorms will be possible late Wednesday and into
Thursday morning as another cold front moves across the region.
However, hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

09

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Oklahoma, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.